MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INFINITY LAB CORE LICENSE 3.X; CALCULATOR/DATA PROCESSING MODULE FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS INFINITY LAB CORE LICENSE 3.X; CALCULATOR/DATA PROCESSING MODULE FOR CLINICAL USE
Catalog Number 09180443001
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The host connectivity agent (hca) is the module that exchanges information with external systems.This exchange is made through messages in which specific information is communicated to the other system.Cobas® infinity can send and receive this information.The hca has advanced actions that allow for defining what to do with the patient and order depending on the existing information in the database.The investigation found that the message received from the host with the data for patient (b)(6) had the patient identifier: (b)(6).There was already a patient in the database with the identifier: (b)(6) for patient (b)(6).There was a patient in the database corresponding to patient (b)(6) (first name and name) but with a different patient identifier.The investigation found that the hca action in this case was: when there is a patient identifier in the database matching the one received in the message, and there is a patient with the same first name and name as the one received in the message in the database, then "use the received history without modifying demographics." in this case, the patient identifier received in the message was used to select the patient existing in the database, and it was used without changing its data.This was confirmed as a software issue.The system was configured to use the patient in the database with the same patient identifier without changing its demographics due to a documentation issue.In the user assistance of the cobas infinity version 3.02.09 it was not specifically indicated how the system behaves when both "other patient id" and "patient demographics (other)" match.In the newer versions of the user assistance, this was clarified with the sentence: "the patient id prevails when there is a discrepancy between the patient demographics and the patient id." this documentation issue has been addressed in cobas infinity versions 3.07 and above.The customer should upgrade the software to a newer version with the updated user assistance documentation.
 
Event or Problem Description
The initial reporter complained of an issue with cobas infinity lab core license software version 3.02.09.The customer alleged that a sample came in for one patient (patient (b)(6) but was assigned to a different patient (patient (b)(6).No patients were harmed due to this issue.

Brand Name
COBAS INFINITY LAB CORE LICENSE 3.X
Common Device Name
CALCULATOR/DATA PROCESSING MODULE FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21739799
Report Number1823260-2025-00962
Device Sequence Number4022279
Product Code JQP
UDI-Device Identifier07613336177129
UDI-Public07613336177129
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09180443001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2025
Initial Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown